MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER

AVANOS MEDICAL INC. ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER
Model Number PM012-A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician used the on-q pump kit for the first time on (b)(6) 2022, the case was a right foot lapidus bunionectomy, tailor bunionectomy, external neurolysis deep peroneal nerve wrap, release of nerve entrapment common peroneal nerve, release of nerve entrapment tibial nerve at soleal sling.The device was placed intra-operatively (100ml x 2ml/hour) on top of the foot between the 2 bunionectomy incisions.The physician stated, she was made aware by a radiologist that something appearing to be a catheter was showing on the post operative images of the patient¿s foot.The physician confirmed that she pulled the silversoaker catheter herself in-clinic and verified that she saw the black tip on the distal end of the catheter.There was no reported injury and the patient was noted to be doing really well and had less post-operative pain than expected.Additional information received on 18aug2022, the piece of the sheath was removed; the patient was reportedly ¿totally ok¿ a and has not had any pain or complications since the original procedure.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 31 aug 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5.Correction: b5.All information reasonably known as of 21 oct 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the patient is a nurse, and the sheath was removed on (b)(6) 2022.Additional information received 04oct2022 reported, the provider openly admits that the piece of introducer sheath left in the patient was the result of user error.

Brand Name
ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER
Common Device Name
KITS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15353729
Report Number2026095-2022-00103
Device Sequence Number6049313
Product Code MEB
UDI-Device Identifier00193494137014
UDI-Public00193494137014
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM012-A
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date09/04/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight77 KG